Jump to content
CrazyBoards.org

lamictal and headache


Recommended Posts

Guest satinsilverk20a2

i am on day 24 of my first starter pack, 50mg. the first few das of the med i felt great, happy, calm, ect. now all i feel is this damn painful headache. my eyes hurt, my head hurts, its just annoying. my dreams have been really vivid. i understand i am not yet onto the thereputic dose yet, what can i expect from here on? will these fade away or am i lookin to deal with this for the entire time i am on this med?

Link to comment
Share on other sites

Well, I am right there with you. I am also on the starter pack. I am a person who never gets headaches--yet I have had one off and on since starting the lamictal. My pdoc says it may pass--stick with the meds. I am going to hang in there and hope it gets better.

Link to comment
Share on other sites

My headaches went away after one or two weeks at 100 mgs. My doc prescribed ibuprofin (stronger than OTC stuff) and I took it when they got really bad. Once your body adjusts they should subside. Ask your doc what you should take if they disrupt your functioning.

Link to comment
Share on other sites

I'm on day 11, I actually have a headache right now. I got a really bad headache for 2 days on teh 4/5th day... It kept me in bed later that day.. I felt so naseous and sick. Didn't have headaches or soreness for a few days and here we go again. I haven't increased yet either. This is very weird.

Link to comment
Share on other sites

  • 2 weeks later...

I'm working my way back up from 75 mg. to 200 mg. (at 150 mg. now) and am having headaches which I didn't have the first time. Of course, I'm also adding Cymbalta this time and that may have have somethiing to do with it,

Tommy

Link to comment
Share on other sites

How did you increase from 75mg to 150mg, was it 25mg increses? I titrated to 75mg yesterday and haven't gotten any headaches yet. I've also been on Cymbalta in the past and never got any headaches. These drugs affect everyone differently ;) Hope all goes better.

Link to comment
Share on other sites

A few points:

- Titration is NOT a race. If the headaches haven't cleared, don't increase the dosage until they do.

- If the dosage increase seems to be too big and gives you killer headaches, split the tab and only increase the dosage half the usual amount.

- For the level you are at, try split dosing. Take half in morning, half night.

- Lamictal is fickle. Some find it slightly energizing, some slightly sedating. If you have this problem, try switching dosing to the alternate time of day.

Good luck. Lamictal is a good drug. It isn't a sledghammer though like Depakote, or maybe lithium, and it may take a month or two for it to really take hold.

best, a.m.

Link to comment
Share on other sites

How did you increase from 75mg to 150mg, was it 25mg increses? I titrated to 75mg yesterday and haven't gotten any headaches yet. I've also been on Cymbalta in the past and never got any headaches. These drugs affect everyone differently ;) Hope all goes better.

On the lamictal I increased from 75 mg. to 100 mg. after I was done having ECT's, then went directly from 100 to 150 after my Dr. visit on tuesday. The headache seems gone now and I go up to 200 again next tuesday.

Tommy

Link to comment
Share on other sites

So you started at 75mg? Thats really high if you did. I'dm glad to hear the headaches have subsided. That could be a really good thing and they might be gone. I had headaches for a while when I first started at 25mg... after that week they seem to subside. Since my increase yesterday I haven't felt any weirdness. I decided to bump to the 75mg yesterday b/c I was in a depressive pahse and I hated it of course. It seems to have done the trick. I'm definitely not normal but I am not where I was. I headr a bunch about splitting the doses too. When I first started it was very activating for me so there was no way I could have taken it a night. But my doc has mentioned when I get higher that we will split them. Hopefully if I take it right before bed when i take my sleeping pill it won't affect me. Please keep us updated. Hearing peoples trails is fascinating to me ;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...